Announcement

Collapse
No announcement yet.

Fasciculations

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Fasciculations

    Hi everyone, I've had fasciculations/muscle twitching for over 16 months now. I'm totally sick of them. Lately they have become very strong, sort of violent in a way.

    The fasciculations are in both thighs/top of my legs and end at the top of my knees. Please dont tell me to ask my gp surgery, they refuse to help, OT and any other so called health professionals as i have no help from any of theses. I've told the hospice nurses that came round once, no help either.

    I bought magnesium tablets a few weeks ago, helps with cramps only

    Epsom salts for bath, didn't help. Amitriptyline helps with restless legs but not the fasciculations.

    Any ideas?? Thanks 😊


    #2

    There aren't really effective meds which eliminate fasciculations and the meds which may lessen their frequency and/or intensity are heavy duty antiepileptics and gabapentin.

    Riluzole can also lessen them.

    Lifestyle wise, hydration, exercise and good sleep can help too.

    In reality, most of us just live with them/get used to them and miss them when they go... xx
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
    Eye gaze user - No functional limbs - No speech - Feeding tube - Overnight NIV.

    Comment


      #3
      I've been taking gabapentin for the last 2 weeks not a prescription for me but a friend as my gp wont prescribe me anything. So that hasn't helped.

      I have been living with them but seems to be much worse, my ankles are jerking to which I never had before.

      Miss them ? 🤔 surely the movement of limbs but fasciculations......never !

      Comment


        #4
        Originally posted by SAMMY88 View Post
        Miss them ? ... fasciculations......never !
        Never say never 😏

        As the owner of 4 useless limbs, anything that animates them is welcome 😂😂
        ​Diagnosed 03/2007. Sporadic Definite ALS/MND Spinal (hand) Onset.
        Eye gaze user - No functional limbs - No speech - Feeding tube - Overnight NIV.

        Comment


          #5
          I think as Ellie has intimated sometimes you just get to think, Oh its doing it there now. I am finding the most amusing ones at the moment around my lips on the inside. Almost brings back memories of having a kiss.

          Must admit almost whole body ones are irritating, but just think of the free exercise you are getting?

          Comment


            #6
            Christopher I’ve been getting the lip ones lately too! Newest place for me, and in the corner of my mouth which nearly always triggers a smile 😊
            The one’s on my toes sometimes feel like a bug is crawling across my foot. Not as nice.

            Comment


              #7
              Trying to switch off, forget you have mnd.....but with the bloody twitching no chance.

              Comment


                #8
                Originally posted by AngieCanuck View Post
                Christopher I’ve been getting the lip ones lately too! Newest place for me, and in the corner of my mouth which nearly always triggers a smile 😊
                The one’s on my toes sometimes feel like a bug is crawling across my foot. Not as nice.
                Shush don't tell everyone they might start to talk and get jealous .

                No thank you to bugs, maybe pretend you are having a very expensive foot fish massage (that's not wrong to say is it).

                Comment


                  #9
                  Originally posted by SAMMY88 View Post
                  I've been taking gabapentin for the last 2 weeks not a prescription for me but a friend as my gp wont prescribe me anything. So that hasn't helped.

                  I have been living with them but seems to be much worse, my ankles are jerking to which I never had before.

                  Miss them ? 🤔 surely the movement of limbs but fasciculations......never !
                  Be careful of taking prescription only medication without a prescription. There might be negative interactions with medication that you are already taking and also some not so positive health issues created,

                  Comment


                    #10
                    Christopher, thanks for the advice. I haven't seen a GP in person for over 4 years.

                    Comment

                    Working...
                    X